Do others find that Bisoprolol lowers their blood pressure too low ?

I was diagnosed with AF , Atrial Flutter and Atrial Tachycardia in January and prescribed Bisoprolol 5mg .After a TIA and then a stroke in March I was then prescribed Warfarin (closing the stable door after the horse had bolted !)

I had an ablation for all the above in June. The ablation seems to have been a great success so far with only the odd blip of AF but nothing like it was before.My only problem now is feeling very light headed at times and a little short of oxygen ,could this be down to the Bisoprolol ? I am not due to see the Electrophysiologist until September for my 3 month check. Should I see my G.P and ask if I could lower the Bisoprolol to 2.5 mg

My blood pressure has always been low but it is now quite often at 95/53, pulse between 50 -60 and oxygen levels between 90 and 94 . Would be very interested if anyone has any thoughts on this or has had similar themselves.


Last edited by

4 Replies

  • Your case is similar to mine

    I'm also suffering from AF long time ago and my pressure used to be low all my life

    My doctor prescribed to me bisoprolol 2.5 mg which didn't lower my pressure that much as I was expecting

    Recently the doctor add to my medication flecainide 200 mg daily which lower it to 90/35

    I couldn't stand it since I felt light head most of the time with strong heart beats shaking all my body , can't do my daily tasks , afraid to faint anytime

    I stopped flecainide and I'm on bisoprolol only now and I'm a lot better

    I think you should monitor your pressure daily and discuss it with your doctor who may reduce the dose since each body acts different


  • Thanks for the reply Maitha I 'm not surprised you felt very faint your blood pressure is much lower than mine and I feel very light headed sometimes. I will go and see the G.P.


  • Hi feebjee

    In answer to your question - yes. Certainly it does in my case. My hospital records now have "NO BISOPROLOL" written in large red letters across the top!.

    There are lots of other drugs to take so just ask.

    All the best


  • Hi Dot

    Thank you so much for your reply.I had an ablation 8 weeks ago and was fine for the first 5 weeks but since I've had a few AF runs including today. So I suppose I still need a rate control of some kind but I will ask the doc if I can try a different one to Bisoprolol


You may also like...